Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 29, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 3, 2018, 11:27 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2018, 11:27 PM CDT (04:27 UTC)
- Expired
- Sep 4, 2018, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 139 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 4.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
266
WGUS54 KCRP 040427
FFWCRP
TXC479-040730-
/O.NEW.KCRP.FF.W.0029.180904T0427Z-180904T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1127 PM CDT MON SEP 3 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northwestern Webb County in south central Texas...
* Until 230 AM CDT.
* At 1126 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen with more on the way. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Chupadera Ranch Airport and La Esperanza Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 2820 10008 2820 9953 2793 9954 2793 9993
2794 9994 2798 9993 2798 9996 2800 9999
2803 10001 2807 10002 2809 10005 2810 10005
2813 10008
$$
Heavener2 follow-up statements
207
WGUS74 KCRP 040604
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
104 AM CDT TUE SEP 4 2018
TXC479-040730-
/O.CON.KCRP.FF.W.0029.000000T0000Z-180904T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
104 AM CDT TUE SEP 4 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
NORTHWESTERN WEBB COUNTY...
At 102 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen based on MRMS estimates. Flash flooding is expected to begin
shortly or is on-going.
Some locations that will experience flooding include...
Chupadera Ranch Airport and La Esperanza Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 2820 10008 2820 9953 2793 9954 2793 9993
2794 9994 2798 9993 2798 9996 2800 9999
2803 10001 2807 10002 2809 10005 2810 10005
2813 10008
$$
Heavener999
WGUS74 KCRP 040725
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
225 AM CDT TUE SEP 4 2018
TXC479-040735-
/O.EXP.KCRP.FF.W.0029.000000T0000Z-180904T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Webb TX-
225 AM CDT TUE SEP 4 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN WEBB COUNTY WILL EXPIRE
AT 230 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 2820 10008 2820 9953 2793 9954 2793 9993
2794 9994 2798 9993 2798 9996 2800 9999
2803 10001 2807 10002 2809 10005 2810 10005
2813 10008
$$
HeavenerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 10:24 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 3, 10:24 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1024 PM CDT Mon Sep 3 2018 .DISCUSSION... Scattered showers and thunderstorms continue to develop across portions of the Rio Grande Plains late this evening, streaming northward into the Hill Country. KCRP sounding this evening showed precipitable water values of 2.13 inches, with GOES-16 PWAT imager indicating values of 2.3 to 2.4 inches further inland. Hi-res models continue to indicate more development moving out of northeast Mexico and across the Rio Grande Plain and Brush Country for the next several hours. Adjustments have been made to PoPs this evening to increase chances across western areas. Closer to daybreak expect more scattered coastal convection to stream onshore. Adjustments were also made to the temperature forecast overnight for the Rio Grande Plains/western Brush Country, as rain across these areas had already cooled temperatures more swiftly than typical diurnal trends. Updates are published. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 77 91 77 89 76 / 20 30 30 50 30 Victoria 75 88 74 90 73 / 40 60 30 50 30 Laredo 77 97 76 96 76 / 50 20 20 30 30 Alice 75 94 76 92 74 / 30 20 30 50 20 Rockport 80 88 79 87 79 / 30 40 40 50 40 Cotulla 74 94 76 93 75 / 60 30 30 30 30 Kingsville 77 94 77 91 76 / 30 20 30 50 30 Navy Corpus 80 89 80 87 80 / 20 40 40 50 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && LB/84...SHORT TERM
Hazardous weather outlook, Sep 3, 5:49 AM CDT, 17 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 549 AM CDT Mon Sep 3 2018 TXZ229>234-239>247-342>347-442-443-447-041100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 549 AM CDT Mon Sep 3 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are possible today across much of the region. Heavy rainfall is possible with any of the stronger storms. Severe thunderstorms are not anticipated at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to numerous thunderstorms are expected across South Texas through much of next week. Some storms will contain heavy rainfall and brief gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-041100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 549 AM CDT Mon Sep 3 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are expected across the coastal waters through much of next week. Some storms will contain brief gusty winds. Increasing swells across the coastal waters and an increasing rip current threat along Gulf-facing beaches will be possible by Wednesday due to the high likelihood of a tropical cyclone developing across northern Gulf of Mexico. All marine interests should closely monitor the forecasts from the National Hurricane Center over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 3, 6:21 PM CDT, 5 hours 6 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 621 PM CDT MON SEP 3 2018 TXZ229-032345- La Salle- 621 PM CDT MON SEP 3 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LA SALLE COUNTY... At 620 PM CDT, a strong thunderstorm was located near Fort Ewell Site, or 20 miles southeast of Cotulla, moving north at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Fort Ewell Site. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2815 9890 2808 9911 2836 9927 2845 9893 TIME...MOT...LOC 2320Z 161DEG 16KT 2820 9903 TC
Special weather statement, Sep 3, 6:58 PM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
658 PM CDT MON SEP 3 2018
TXZ229-040030-
La Salle-
658 PM CDT MON SEP 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LA SALLE COUNTY...
At 657 PM CDT, a strong thunderstorm was located 7 miles south of
Artesia Wells, or 10 miles northeast of Encinal, moving northwest at
10 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Artesia Wells.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2836 9922 2812 9912 2803 9929 2813 9939
2827 9939
TIME...MOT...LOC 2357Z 149DEG 10KT 2818 9929
TCSpecial weather statement, Sep 3, 7:02 PM CDT, 4 hours 25 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 702 PM CDT MON SEP 3 2018 TXZ229-040030- La Salle- 702 PM CDT MON SEP 3 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE COUNTY... At 701 PM CDT, a strong thunderstorm was located near Los Angeles, or 10 miles east of Cotulla, moving north at 25 mph. Winds in excess of 30 mph, frequent lightning, and half inch hail are possible with this storm. Locations impacted include... Los Angeles. LAT...LON 2824 9896 2829 9921 2864 9918 2865 9888 TIME...MOT...LOC 0001Z 185DEG 20KT 2839 9907 LB
Special weather statement, Sep 3, 8:15 PM CDT, 3 hours 12 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 815 PM CDT MON SEP 3 2018 TXZ229-040145- La Salle- 815 PM CDT MON SEP 3 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE COUNTY... At 815 PM CDT, a strong thunderstorm was located 10 miles north of Los Angeles, or 13 miles east of Dilley, moving north at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. This storm will remain over mainly rural areas of northeastern La Salle County. LAT...LON 2851 9888 2856 9907 2865 9906 2865 9880 TIME...MOT...LOC 0115Z 195DEG 10KT 2861 9896 LB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:02 PM CDT | Special Weather Statement | CRP | La Salle | 28 min |
| Sep 3, 8:15 PM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| Sep 3, 11:13 PM CDT | Areal Flood Advisory | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.